MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TV45X45-14F-080
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Arrhythmia (1721)
Date of Event 07/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, an 18mm amplatzer amulet occluder was successfully implanted using a 14f amplatzer torqvue 45x45 delivery sheath.During a procedure performed under conscious sedation with intracardiac echocardiography (ice), the patient presented with complex cardiac anatomy and a pre-procedural pericardial effusion measuring 1.7 mm.A pre-procedural computed tomography (ct) scan revealed a relatively large left atrial appendage (laa).While the occluder was being advanced through the delivery sheath, the patient experienced premature ventricular contractions (pvcs) and reported feeling hot, though without chest pain.Upon injecting contrast into the laa, a faint leak of contrast was observed exiting the appendage.After device deployment, suspected air bubbles were seen in the aorta via intracardiac echocardiography (ice), prompting a switch to transesophageal echocardiography (tee) and conversion to general anesthesia.Tee imaging ruled out aortic complications but confirmed the presence of bubbles within the pericardial effusion, but were not intracardiac.A hematoma was also identified and located between the aorta and the laa, external to the heart.The pvcs resolved within 15 minutes, and the effusion remained stable without enlargement.During or after the event, the patient felt hot but had no chest pain.No medical intervention or aspiration was performed.A continuous flush was attached to the delivery sheath and was shut off once the occluder reached the sheath tip.Implanting occluder proved challenging due to pectinated and shallow anatomy, with discrepancies between angiography, ice, and pre-procedural ct imaging.The dilator or guidewire was not removed too quickly or slowly, and the loader was immediately connected to the sheath after their removal.There was no hospitalization due to the event.Although the 18mm amplatzer amulet occluder appeared significantly compressed, it remained stable upon performing an additional tug test.After consultation with the attending physician, it was determined that device removal could pose additional risk to the patient.A follow-up on (b)(6) 2025, confirmed that the patient was stable and that no abnormalities were detected on the post-implant ct scan.The implanting physician believes the premature ventricular contractions were caused by potential air bubbles trapped in the sheath or device during preparation.Regarding the hematoma between the aorta and left atrial appendage, the physician was unsure if it was pre-existing, noting that (ice) imaging at the start did not provide clear visuals.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)6) 2025, an 18mm amplatzer amulet occluder was successfully implanted using a 14f amplatzer torqvue 45x45 delivery sheath.During a procedure performed under conscious sedation with intracardiac echocardiography (ice), the patient presented with complex cardiac anatomy and a pre-procedural pericardial effusion measuring 1.7 mm.A pre-procedural computed tomography (ct) scan revealed a relatively large left atrial appendage (laa).While the occluder was being advanced through the delivery sheath, the patient experienced premature ventricular contractions (pvcs) and reported feeling hot, though without chest pain.Upon injecting contrast into the laa, a faint leak of contrast was observed exiting the appendage.After device deployment, suspected air bubbles were seen in the aorta via intracardiac echocardiography (ice), prompting a switch to transesophageal echocardiography (tee) and conversion to general anesthesia.Tee imaging ruled out aortic complications but confirmed the presence of bubbles within the pericardial effusion, but were not intracardiac.A hematoma was also identified and located between the aorta and the laa, external to the heart.The pvcs resolved within 15 minutes, and the effusion remained stable without enlargement.During or after the event, the patient felt hot but had no chest pain.No medical intervention or aspiration was performed.A continuous flush was attached to the delivery sheath and was shut off once the occluder reached the sheath tip.Implanting occluder proved challenging due to pectinated and shallow anatomy, with discrepancies between angiography, ice, and pre-procedural ct imaging.The dilator or guidewire was not removed too quickly or slowly, and the loader was immediately connected to the sheath after their removal.There was no hospitalization due to the event.Although the 18mm amplatzer amulet occluder appeared significantly compressed, it remained stable upon performing an additional tug test.After consultation with the attending physician, it was determined that device removal could pose additional risk to the patient.A follow-up on (b)(6), 2025, confirmed that the patient was stable and that no abnormalities were detected on the post-implant ct scan.The implanting physician believes the premature ventricular contractions were caused by potential air bubbles trapped in the sheath or device during preparation.Regarding the hematoma between the aorta and left atrial appendage, the physician was unsure if it was pre-existing, noting that (ice) imaging at the start did not provide clear visuals.No additional information was provided.
 
Additional Manufacturer Narrative
An event of air was noted in the aorta, arrythmia, and embolism was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Implanting occluder proved challenging due to pectinated and shallow anatomy, with discrepancies between angiography, ice, and pre-procedural ct imaging.The implanting physician believes the premature ventricular contractions were caused by potential air bubbles trapped in the sheath or device during preparation.Based on the information received, the cause of the reported incident could not be conclusively determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22817060
Report Number2135147-2025-04577
Device Sequence Number15642594
Product Code DQY
UDI-Device Identifier05415067025906
UDI-Public(01)05415067025906(17)260430(10)9049410
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number9-TV45X45-14F-080
Device Catalogue Number9-TV45X45-14F-080
Device Lot Number9049410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale